MAUDE Adverse Event Report: STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2 (-14.0/1.0)
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault.The lens remains implanted.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Cause of the event was reported as unknown.
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation and blurred vision.The lens was repositioned, and then exchanged for a different model lens of the same length.Additional notes reported, "lri performed at time of implantation." cause of event was reported as device and patient related factor.
 
Additional Manufacturer Narrative
Corrected data: a1: patient identifier: kt, a2: date of birth: on (b)(6) 1988, a3a: sex: male, d4: model#: vticm5 13.2 (-14.0/1.0), catalog#: vticm5 13.2, serial#: (b)(6), primary unique device identifier (udi) #: (b)(4), g2: report source: health professional.Additional information: b1: adverse event.B2: required intervention to prevent permanent impairment/damage.B5: describe event or problem: a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation and blurred vision.The lens was repositioned, and then exchanged for a different model lens of the same length.Additional notes reported, "lri performed at time of implantation." cause of event was reported as device and patient related factor.D6b: if explanted, give date: on (b)(6) 2025.H1: type of reportable event: serious injury.H6: health effect - clinical code (e): 2137.H6: health effect - impact code (f): 4629.H6: medical device problem code (a): 2993.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20539204
Report Number2023826-2024-04931
Device Sequence Number20887627
Product Code QCB
UDI-Device Identifier00841542117135
UDI-Public(01)00841542117135(11)230311(17)250228
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVTICM5 13.2 (-14.0/1.0)
Device Catalogue NumberVTICM5 13.2
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/17/2025
01/05/2026
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/11/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: LIOLI-24 - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale